Alert archive / New Mexico / High Wind Watches in 2007

High Wind Watch 18, NWS Midland/Odessa, TX

October 19, 2007Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Oct 19, 2007, 1:32 PM MDT for Eddy County, New Mexico. It took effect at Oct 21, 2007, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 19, 2007, 1:32 PM MDT (19:32 UTC)
In effect from
Oct 21, 2007, 6:00 AM MDT
Expired
Oct 20, 2007, 1:30 PM MDT
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3600 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 191932
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CDT FRI OCT 19 2007

...HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS ON SUNDAY...

.A STRONG UPPER TROUGH WILL PASS TO THE NORTH OF THE GUADALUPE 
MOUNTAINS AND AN ASSOCIATED BAND OF STRONGER WINDS TO SOUTH OF
THE TROUGH WILL MOVE ACROSS THE MOUNTAINS. WINDS WILL BE FROM THE
WEST ENHANCING THESE WINDS THROUGH PASSES.

NMZ027-TXZ258-201030-
/O.NEW.KMAF.HW.A.0018.071021T0600Z-071021T1900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
132 PM MDT FRI OCT 19 2007

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON. 

WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED IN
THE GUADALUPE MOUNTAINS. WINDS WILL INCREASE JUST AFTER MIDNIGHT
EARLY SUNDAY MORNING. AS WINDS TURN NORTHWEST IN THE AFTERNOON
THE WINDS WILL WEAKEN SOME...BUT IT WILL STILL BE WINDY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
2 follow-up statements
000 
WWUS74 KMAF 200843
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
343 AM CDT SAT OCT 20 2007

...HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS ON SUNDAY...

.A STRONG UPPER TROUGH WILL PASS NEAR THE GUADALUPE MOUNTAINS SUNDAY
BRINGING HIGH WINDS TO THE GUADALUPE MOUNTAINS.  SOUTHWEST WINDS
IN EXCESS OF 40 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS SUNDAY.  A
STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE SUNDAY AND SUNDAY 
NIGHT ALLOWING FOR A CHANNELING OF NORTHEAST WIND THROUGH THE GUADALUPE
PASS.

NMZ027-TXZ258-202100-
/O.EXT.KMAF.HW.A.0018.071021T1200Z-071022T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
243 AM MDT SAT OCT 20 2007

...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE HIGH WIND WATCH FROM THE NATIONAL WEATHER SERVICE IN MIDLAND 
IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT.

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
SUNDAY ACROSS THE GUADALUPE MOUNTAINS.  WINDS ARE EXPECTED TO SHIFT
TO THE NORTHEAST WITH THE PASSAGE OF A COLD FRONT SUNDAY EVENING AND 
INCREASE IN SPEED TO 40 TO 50 MPH WITH GUSTS OVER 60 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 201930
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT SAT OCT 20 2007

...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS SUNDAY MORNING
THROUGH EARLY MONDAY MORNING...

.A STRONG UPPER TROUGH WILL PASS NORTH OF THE GUADALUPE MOUNTAINS
SUNDAY BRINGING HIGH WINDS TO THE GUADALUPE MOUNTAINS. SOUTHWEST
AND WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE
POSSIBLE. AN ASSOCIATED STRONG COLD FRONT WILL THEN MOVE THROUGH
THE GUADALUPE MOUNTAINS SUNDAY EVENING AND NORTHEAST WINDS WILL BE
CHANNELED THROUGH GUADALUPE PASS.

NMZ027-TXZ258-211030-
/O.UPG.KMAF.HW.A.0018.071021T1200Z-071022T1200Z/
/O.NEW.KMAF.HW.W.0029.071021T0900Z-071022T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
130 PM MDT SAT OCT 20 2007

...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 6 AM MDT
MONDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 6 AM MDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE
EXPECTED TO DEVELOP ACROSS GUADALUPE MOUNTAINS BEFORE SUNRISE SUNDAY.
THESE WEST WINDS WILL CONTINUE INTO THE AFTERNOON AND THEN TEMPORARILY
DECREASE. HOWEVER AS WINDS SHIFT TO THE NORTHEAST WITH THE PASSAGE
OF THE COLD FRONT SUNDAY EVENING THEY WILL INCREASE IN SPEED TO 35
TO 50 MPH WITH GUSTS OVER 60 MPH AND THEN SUBSIDE BY 6 AM MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 19, 12:47 PM MDT, 45 minutes earlier.

Area forecast discussion, Oct 19, 12:47 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
147 PM CDT FRI OCT 19 2007

.DISCUSSION...
DRY AIR REMAINS IN PLACE ACRS W TX WITH LOSE WLY MSL PRESSURE
GRADIENT. THIS WITH LITTLE IN THE WAY OF CLOUD COVER WILL RESULT
IN A ANOTHER COOL NIGHT. FWC PERFORMED WELL FOR THIS MORNING AND
WILL CONTINUE TO WEIGHT FCST TOWARD THE COOLER FWC GUIDANCE TONIGHT.

MID LEVEL FLOW WILL CONTINUE TO INCREASE SAT WITH IMPRESSIVE 12HR
MSL PRESSURE FALLS FCST TO BE NEAR 10MB. THIS WITH SFC MSL PRESSURE
GRADIENT NEAR 4MB/100NM AND 20-25KT PBL WINDS INDICATE BREEZY TO
WINDY CONDITIONS WILL BE RETURNING. MIXING OF WSW 25-30KT WINDS AT
7H ACRS THE GDP MTNS WILL TEND TO BE INHIBITED BY GENERAL LARGE
SCALE LIFT...AND IN GENERAL 25-35 MPH WITH G45 MPH ARE EXPECTED.
7H WINDS DECREASE SWD AND STRONGER WINDS NOT AS MUCH OF A CONCERN
IN THE DAVIS MTNS ATTP. WINDS WILL BE INCREASING OVERNIGHT THOUGH
IN THE GDP MTNS AND A MTN WAVE SIGNATURE WITH FULLY DEVELOPED ROTOR
CIRCULATION IS FCST TO DEVELOP BY 12Z SUNDAY AND WITH 40KTS BLO
MTN TOP LEVEL....HIGH WIND WATCH WILL BE ISSUED. AS MID LEVEL
TROF BEGINS TO PASS AFTER 18Z SUNDAY MID LEVEL WINDS WILL TURN NW
AND WINDS WILL BEGIN TO DECREASE SOME IN THE GDP MTNS. STILL IT
WILL BE WINDY IN THE PLAINS AS VERY TIGHT MSL PRESSURE GRADIENT
(4MB/70NM) FOLLOWS IN WAKE OF ASSOCD COLD FRONT. SO MUCH SO THAT A
WIND ADVISORY IS LIKELY TO BE NEEDED FOR SUNDAY. AS THE NE WIND
SHIFT WORKS INTO GDP MTNS SUNDAY NIGHT/MONDAY MORNING WINDS WILL
INCREASE THRU THE PASS...NEARING HIGH WIND CRITERIA. NAM REMAINS
THE MOST PROGRESSIVE (OPEN) WITH THIS SYSTEM. THE GFS/ECMWF BOTH
CLOSE OFF CIRCULATION OVER OKLA MON MAINTAINING NLY MID LEVEL FLOW
ACRS W TX/SE NM. NOTABLE COOLING AT 85H MON 12Z AND IT WILL BE
COOL IN THE MORNING...BUT MAY STILL BE ENUF OF A GRADIENT TO KEEP
LOW LEVELS MIXED. VERY DRY AIR WILL CONTINUE TO ADVECT INTO AREA
MON P.M. WITH 85H TEMPS ONLY N10C...SO HIGHS WILL ACTUALLY BE WELL
BLO NORMAL. LIGHT WIND AND DWPNTS NEARING THE SINGLE DIGITS WILL
ALLOW TEMPS TO FALL INTO THE 30S ACRS THE PB. SLOW WARM-UP AND
REMAINING DRY WITH NLY MID LEVEL FLOW MON-WED. POSSIBLE LEE
TROFFING THRU/FRI..MORESO FRI WITH WARMER TEMPS. CONTINUED DRY AS
THE GULF WILL REMAIN CLOSED TO MSTR RETURN AT LEAST THRU THURSDAY.

&&

.FIRE WEATHER...
PER COORDINATION WITH GDP MTNS NP FIRE WX CONCERNS CONTINUE TO
INCREASE THERE AS FINE FUELS CURE. WINDS WILL INCREASE SAT IN
ADVANCE OF A STRONG SYSTEM WHILE DOWNSLOPE WINDS WILL CONTRIBUTE TO
FURTHER WARMING AND DRYING. HIGH TEMPS SAT WILL BE UNSEASONABLY WARM
ACRS MUCH OF THE AREA...ESPECIALLY THE SE NM PLAINS/WRN PB/UPPER
TRANS PECOS. RH MAY BE ABLE TO FALL INTO THE SINGLE DIGITS AS TEMPS
CLIMB INTO THE 90S. AS FAR WIND...EXPECT THAT IT WILL ONLY FLIRT
WITH 20 MPH ACRS THE SE NM PLAINS/WRN PB/UPPER TRANS PECOS HAVING
TROUBLE HOLDING A 20 MPH SUSTAINED WIND FOR 3HRS WITH SFC PRESSURE
GRADIENT A LIMITING FACTOR. WITH TOPOGRAPHIC INFLUENCES IN THE GDP
MTNS WINDS NOT EXPECTED TO BE A LIMITING FACTOR AND WILL OPT TO
ISSUE A FIRE WX WATCH FOR THE GDP MTNS SAT.

SUNDAY LOOKS TO BE MORE A CLEAR CASE IN THE PLAINS WHERE WINDS WILL BE
CRANKING WITH MORE THAN A SUFFICIENTLY TIGHT SFC GRADIENT. ALSO OF
CONCERN ON SUNDAY WILL BE WIND SHIFT AS A FAST MOVING COLD FRONT
WORKS SWD DURING THE AFTERNOON AND WILL OPT TO ISSUE FIRE WEATHER
WATCH FOR SE NM PLAINS/UPPER TRANS PECOS FOR SUNDAY. COOLING IN THE
MTNS...ESPECIALLY ABOVE 6KFT WILL BE A LIMITING FACTOR THERE AS RH/S
WON/T BE ABLE TO BOTTOM OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              50  87  60  80  /   0   0   0  10
CARLSBAD NM                45  95  56  79  /   0   0   0  10
DRYDEN TX                  55  89  58  86  /   0   0   0  10
FORT STOCKTON TX           56  91  61  85  /   0   0   0  10
GUADALUPE PASS TX          55  83  58  72  /   0   0   0  10
HOBBS NM                   47  91  57  75  /   0   0   0  10
MARFA TX                   37  81  47  81  /   0   0   0  10
MIDLAND INTL AIRPORT TX    47  90  58  83  /   0   0   0  10
ODESSA TX                  48  91  59  85  /   0   0   0  10
WINK TX                    50  94  57  86  /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 8 AM TO 7 PM MDT SUNDAY FOR THE
     FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM 12 PM TO 7 PM MDT SATURDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

     HIGH WIND WATCH FROM MIDNIGHT SATURDAY NIGHT TO 1 PM MDT SUNDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...FIRE WEATHER WATCH FROM 9 AM TO 8 PM CDT SUNDAY FOR THE
     FOLLOWING ZONES...LOVING...REEVES COUNTY AND UPPER TRANS
     PECOS...WINKLER.

     FIRE WEATHER WATCH FROM 12 PM TO 7 PM MDT SATURDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM MIDNIGHT SATURDAY NIGHT TO 1 PM MDT SUNDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Oct 19, 3:30 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 AM CDT FRI OCT 19 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-200930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
430 AM CDT FRI OCT 19 2007 /330 AM MDT FRI OCT 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RETURN AS
AN UPPER LEVEL TROUGH APPROACHES THE AREA. THESE CONDITIONS AS
WELL AS ABOVE NORMAL HIGH TEMPERATURES AND INCREASING FIRE DANGER
WILL LEAD TO THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD
ESPECIALLY IN THE GUADALUPE MOUNTAINS.

SUNDAY...STRONG WINDS ARE POSSIBLE IN THE GUADALUPE MOUNTAINS AS A
STRONG COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 1:52 PM MDTFire Weather WatchMAF15 hr
Oct 19, 1:52 PM MDTFire Weather WatchMAF24 hr

Nearby

High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.